Alert archive / Nebraska / Flash Flood Warnings in 2023
Flash Flood Warning 4, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Jun 21, 2023, 9:22 AM CDT for Thayer County, Nebraska. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2023, 9:22 AM CDT (14:22 UTC)
- Expired
- Jun 21, 2023, 11:31 AM CDT
- In force
- 2 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Thayer County, NE
The radar
The Grand Island radar (KUEX), 79 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 2.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
584
WGUS53 KGID 211422
FFWGID
NEC169-212030-
/O.NEW.KGID.FF.W.0004.230621T1422Z-230621T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Hastings NE
922 AM CDT Wed Jun 21 2023
The National Weather Service in Hastings has issued a
* Flash Flood Warning for...
Eastern Thayer County in south central Nebraska...
* Until 330 PM CDT Wednesday.
* At 922 AM CDT, Local law enforcement reported thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hebron, Carleton, Hubbell, Belvidere and Gilead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4028 9770 4034 9764 4022 9743 4011 9737
4000 9737 4000 9749
FLASH FLOOD...OBSERVED
$$
Wekesser1 follow-up statement
957
WGUS73 KGID 211631
FFSGID
Flash Flood Statement
National Weather Service Hastings NE
1131 AM CDT Wed Jun 21 2023
NEC169-211641-
/O.CAN.KGID.FF.W.0004.000000T0000Z-230621T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Thayer NE-
1131 AM CDT Wed Jun 21 2023
...FLASH FLOOD WARNING FOR EASTERN THAYER COUNTY HAS BEEN REPLACED
WITH A FLOOD WARNING...
Heavy rainfall due to thunderstorms has ended, therefore, the Flash
Flood Warning is being replaced by a Flood Warning.
LAT...LON 4028 9770 4034 9764 4022 9743 4011 9737
4000 9737 4000 9749
$$
WekesserWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 6:38 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 21, 6:38 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 638 AM CDT Wed Jun 21 2023 ...Aviation Update... .DISCUSSION...(Today through Tuesday) Issued at 452 AM CDT Wed Jun 21 2023 Key Messages: * Widely scattered convection this morning will persist and potentially continue through the afternoon hours. * Cloudy and cooler today and for the next couple days with precipitation potential. * Thunderstorm chances will persist daily with severe potential increasing as we move into Friday and Saturday ahead of the next cold front. * Dry after the cold front for a couple days before it heats back up and thunderstorm potential increases again. * Flood warning continues for the Platte River in Dawson County. As was the concern, widely scattered thunderstorms developed after midnight tonight. The better instability and especially shear is off to our west/southwest and thus these showers and thunderstorms are generally not much more than needed rainfall. That being said, we are watching for potential flooding should these storms not move much, as the atmosphere is prime for efficient rain producers with PWAT values exceeding 1.5". Cloud cover and precipitation chances will persist through much of the day and that will help keep temps a bit cooler than earlier in the week. Yesterday, cloud cover busted some of the higher temps I thought we may see, so feel that with today's activity and the clouds, highs in the upper 70s and lower 80s are decent. While there are persistent chances for thunderstorms in the forecast over the next few days, one thing is fairly clear, the better chances will reside off to our west and southwest. That doesn't eliminate our area from the chance - much like we are seeing this morning, but the activity will be much less organized, primarily due to the lack of shear. This will change as a stronger wave approaches Friday into Saturday. SPC has highlighted a Day 3 slight risk for western portions of the area and Day 4 clips our eastern areas. The cold front looks to come through Saturday and ahead of that front will be the potential for a couple rounds of strong to severe thunderstorms. Temperatures through the end of the week will be seasonal - highs in the 80s, but heating up ahead of the front with Saturday being the warmest day. The upper pattern will transition from southwesterly upper level flow to upper level ridging dominating into the last week of June. During the transition, it will be dry and brief near seasonal again in the 80s. As ridging builds back in, temps will increase and there looks to be periodic thunderstorm chances as well. && .AVIATION...(For the 12Z KGRI/KEAR TAFS through 12Z Thursday) Issued at 638 AM CDT Wed Jun 21 2023 Thunderstorms as of this issuance are on the doorstep of KEAR and have impacted the terminal off and on overnight. KGRI hasn't been impacted as much, but still has had some VCTS. KEAR and KGRI will see periods of thunderstorms as this activity moves eastward in time. Scattered thunderstorms will persist through the morning hours. Activity is expected to wane in the late morning and afternoon hours, and while there is some chance beyond this morning, the confidence on it impacting the terminals is low, so will hold off on any mention for now. Winds will be light and east to southeasterly and become light overnight. Skies will remain cloudy, but VFR is generally expected. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Billings Wright AVIATION...Billings Wright
Hazardous weather outlook, Jun 21, 4:06 AM CDT, 5 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 406 AM CDT Wed Jun 21 2023 KSZ005>007-017>019-NEZ039>041-046>049-061>064-072>077-082>087- 220915- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Buffalo-Hall-Hamilton-York-Gosper- Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-Webster- Nuckolls-Thayer- 406 AM CDT Wed Jun 21 2023 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. Widely scattered thunderstorms are ongoing and expected to persist into the morning and early afternoon hours across much of the forecast area. A few of these storms may be strong to marginally severe, primarily in areas of north central Kansas in Rooks and Osborne counties where a severe thunderstorm watch is in effect until 11am. Hail up to the size of quarters and wind gusts up to 60 mph are possible. Locally heavy rainfall will also be possible this morning, especially as storms gradually increase in coverage, and only slowly move south or southeast through the early morning hours today. Scattered thunderstorms may again develop into the late afternoon and evening hours, primarily for areas west of a line from Dawson, Gosper and Furnas counties. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Periodic showers and thunderstorms will be possible Thursday through Saturday for at least a portion of south central Nebraska and north central Kansas. Some severe weather appears possible Friday and Saturday for at least portions of the outlook area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today, however, any reports of hail, damaging wind and heavy rainfall are appreciated. && More information may be obtained at the following web page: https://www.weather.gov/hastings NEZ060-220915- Dawson- 406 AM CDT Wed Jun 21 2023 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. A Flood Warning is in effect for areas along the Platte River in the central and western portions of Dawson County. Please refer to the latest Flood Warning message for additional details. Widely scattered thunderstorms are ongoing and expected to persist into the morning and early afternoon hours across much of the forecast area. A few of these storms may be strong to marginally severe, primarily in areas of north central Kansas in Rooks and Osborne counties where a severe thunderstorm watch is in effect until 11am. Hail up to the size of quarters and wind gusts up to 60 mph are possible. Locally heavy rainfall will also be possible this morning, especially as storms gradually increase in coverage, and only slowly move south or southeast through the early morning hours today. Scattered thunderstorms may again develop into the late afternoon and evening hours, primarily for areas west of a line from Dawson, Gosper and Furnas counties. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Flood Warning remains in effect for areas along the Platte River in the central and western portions of Dawson County until further notice. Please refer to the latest warning message for additional information. Periodic showers and thunderstorms will be possible Thursday through Saturday for at least a portion of south central Nebraska and north central Kansas. Some severe weather appears possible Friday and Saturday for at least portions of the outlook area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today, however, any reports of hail, damaging wind and heavy rainfall are appreciated. && More information may be obtained at the following web page: https://www.weather.gov/hastings Billings Wright
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 11:31 AM CDT | Areal Flood Warning | GID | Thayer | 4 hr |
Nearby
Flash Flood Warnings in Nebraska, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.